MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER PLASMA; PROSTHESIS, HIP

ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER PLASMA; PROSTHESIS, HIP
Catalog Number 00771101600
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Host-Tissue Reaction (1297); Scar Tissue (2060); Tissue Damage (2104)
Date of Event 07/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Reported event was confirmed by review of medical records, op notes, and radiographs.Dhr was reviewed and no discrepancies were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: primary op notes dated 6 mar 2019 were reviewed and no complications were noted revision op notes dated 3 july 2019 were reviewed and identified patient was revised due to recurrent dislocations.The patient was kneeling at the edge of the bed trying to reach underneath the bed the get something when he sustained a dislocation.The external rotators were torn from their attachment on the posterior greater trochanter.There were fragments of bone embedded in the external rotators.Impingement of scar tissue noted with well-fixed femoral and acetabular components.Abundant scar tissue, pseudocapsule, and impingement noted with internal rotation.Radiographs were provided and reviewed by a health care professional.Review of the available records identified there is no subluxation or dislocation.There is no osseous coverage of the lateral aspect of the right acetabular component.There is no avulsion fracture at the external rotator insertion.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.0001822565 -2019-03231, 0001822565 -2019 -03232, 0001822565 -2019 -05092.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported patient underwent right hip revision approximately 4 months post implantation due to recurrent dislocations.During the revision procedure, it was noted that the external rotators were torn from their attachment.Abundant scar tissue, pseudocapsule, and impingement were also noted.The head, neck, and liner were replaced without complication.Attempts have been made and additional information on the reported event is unavailable at this time.

Brand Name
FEMORAL STEM 12/14 NECK TAPER PLASMA
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9443935
Report Number0001822565-2019-05093
Device Sequence Number19641314
Product Code LZO
UDI-Device Identifier00889024132689
UDI-Public(01)00889024132689
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K161830
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00771101600
Device Lot Number63633114
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2019
Initial Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight93